Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the essential numerical range of a generalized derivation


Author: Bojan Magajna
Journal: Proc. Amer. Math. Soc. 99 (1987), 86-92
MSC: Primary 47B47; Secondary 47A12
DOI: https://doi.org/10.1090/S0002-9939-1987-0866435-1
MathSciNet review: 866435
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ A$ and $ B$ be bounded operators on Hilbert spaces $ \mathcal{H}$ and $ \mathcal{L}$, respectively. The essential numerical range of the operator $ X \to AX - XB$, defined on the Hilbert-Schmidt class $ {\mathcal{C}^2}\left( {\mathcal{L},\mathcal{H}} \right)$ is expressed in terms of the numerical and the essential numerical ranges of $ A$ and $ B$.


References [Enhancements On Off] (What's this?)

  • [1] W. B. Arveson, Notes on extensions of $ {C^ * }$-algebras, Duke Math. J. 44 (1977), 329-355. MR 0438137 (55:11056)
  • [2] F. F. Bonsall and J. Duncan, Numerical ranges of operators on normed spaces and elements of normed algebras, London Math. Soc. Lecture Note Series 2, Cambridge University Press, Cambridge, 1971. MR 0288583 (44:5779)
  • [3] -, Numerical ranges. II, London Math. Soc. Lecture Note Series 10, Cambridge University Press, Cambridge, 1973. MR 0442682 (56:1063)
  • [4] A. Brown and C. M. Pearcy, Spectra of tensor product of operators, Proc. Amer. Math. Soc. 17 (1966), 162-169. MR 0188786 (32:6218)
  • [5] J. B. Conway, A course in functional analysis, Springer-Verlag, New York, 1985. MR 768926 (86h:46001)
  • [6] P. A. Fillmore, J. G. Stampfli, and J. P. Williams, On the essential spectrum, the essential numerical range, and a problem of Halmos, Acta Sci. Math. (Szeged) 33 (1972), 179-192. MR 0322534 (48:896)
  • [7] L. A. Fialkow, A note on norm ideals and the operator $ X \to AX - XB$, Israel J. Math. 32 (1979), 331-348. MR 571087 (81g:47046)
  • [8] -, Elements of spectral theory for generalized derivations, J. Operator Theory 3 (1980), 89-113. MR 565753 (81m:47051)
  • [9] C. K. Fong and A. R. Sourour, On the operator identity $ \sum {{A_k}X{B_k} = 0} $, Canad. J. Math. 31 (1979), 845-857. MR 540912 (80h:47020)
  • [10] P. R. Hamos, Ten problems in Hilbert space, Bull. Amer. Math. Soc. 76 (1970), 887-933. MR 0270173 (42:5066)
  • [11] D. A. Herrero, Approximation of Hilbert space operators, vol. I, Research Notes in Math. 72, Pitman Press, Boston, Mass., 1982. MR 676127 (85m:47001)
  • [12] J. Kyle, Numerical ranges of derivations, Proc. Edinburgh Math. Soc. 21 (1978), 33-39. MR 0487502 (58:7127)
  • [13] G. Lumer and M. Rosenblum, Linear operator equations, Proc. Amer. Math. Soc. 10 (1959), 32-41. MR 0104167 (21:2927)
  • [14] R. Schatten, Norm ideals of completely continuous operators, Ergeb. Math. Grenzgeb., Band 27, Springer-Verlag, Berlin, 1970. MR 0257800 (41:2449)
  • [15] S. Y. Shaw, On numerical ranges of generalized derivations and related properties, J. Austral. Math. Soc. Ser. A 36 (1984), 134-142. MR 720007 (85e:47001)
  • [16] J. G. Stampfli, The norm of a derivation, Pacific J. Math. 33 (1970), 737-747. MR 0265952 (42:861)
  • [17] M. Takesaki, Theory of operator algebras. I, Springer-Verlag, New York, 1979. MR 548728 (81e:46038)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B47, 47A12

Retrieve articles in all journals with MSC: 47B47, 47A12


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1987-0866435-1
Keywords: Generalized derivations, essential numerical range, Hilbert-Schmidt class
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society